قالب وردپرس درنا توس
Home https://server7.kproxy.com/servlet/redirect.srv/sruj/smyrwpoii/p2/ Health https://server7.kproxy.com/servlet/redirect.srv/sruj/smyrwpoii/p2/ Canadian teenager develops type of popcorn from injury: report

Canadian teenager develops type of popcorn from injury: report



By Julie Steenhuysen

(Reuters) – Researchers in Canada have identified a new type of lung damage associated with vaping, which they say is associated with flavors in conventional scapula pens, causing symptoms similar to " lung popcorn "observed in workers exposed to aroma in microwave popcorn.

The case, published Thursday in the Journal of the Canadian Medical Association, involves a 17-year-old man who developed a form of bronchiolitis, a serious and irreversible lung injury caused by exposure to chemicals.

The condition is related to diacetyl, the chemical that gives microwave popcorn its oily taste and a known cause of bronchiolitis. Various studies have also found diacetyl in vaping fluids.

Previously, a healthy Canadian teenager appeared in the emergency room of a Ontario community hospital last spring with a severe cough. She was diagnosed with pneumonia and was prescribed antibiotics.

Five days later he returned with worsening symptoms and was admitted and given an intravenous antibiotic. It continued to shrink and was placed on a mechanical fan, but still failed to improve.

At this point he was moved to the London Health Science Center and placed on extracorporeal membrane oxygenation, or ECMO, a machine ̵

1; an exceptional treatment that takes over the work of the lungs. This stabilized it but did not cancel the condition.

"I was worried that his lungs could never recover enough to get him off the machine," says Dr Karen Bosma, an intensive care doctor in London and author of the study. [19659002] Fearing that he may need a lung transplant, the team transferred the teenager to a regional transplant center in Toronto. Because the test ruled out infection, doctors decided to try high-dose steroids to help reduce inflammation.

The patient reported using both flavored nicotine baths and THC a psychoactive agent in marijuana. Doctors suspected it was linked to an oral injury, even before the US epidemic was reported.

Although the case shares similarities to over 2000 cases of vaping-related illnesses in the United States, the injury is different. Instead of damaged air sacs in the lungs, the teenager damaged the airways, which his doctors said were caused by a chemical injury.

"This is a new discovery," Bosma said.

Several lime pens can cause injury, she said, but the team focuses on diacetyl as it has been shown to cause similar diseases.

Four months after his release, the teenager is still having trouble breathing. Bossma said it was unclear whether his lungs would recover.

"In patients with lung popcorn, this is irreversible."

(Report by Julie Steenhuisen; Editing by Bill Bercroth)


Source link